Advertisement

Infinite Dimensional Mathematical Programming

  • Terry L. Friesz
Chapter
Part of the International Series in Operations Research & Management Science book series (ISOR, volume 135)

Abstract

In this chapter we are concerned with the generalization of finite-dimensional mathematical programming to infinite-dimensional vector spaces. This topic is pertinent to dynamic optimization because dynamic optimization in continuous time de facto occurs in infinite-dimensional spaces since the variable x (t), even if x is a scalar, has an infinity of values for continuous \(t \in \left[t_0, t_f\right] \subseteq \mathfrak{R}^{1}_{+}\) where t f < t 0.

Keywords

Hilbert Space Banach Space Variational Inequality Optimal Control Problem Mathematical Program 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

List of References Cited and Additional Reading

  1. Apostol, T. M. (1974). Mathematical Analysis. Reading, MA: Addison-Wesley.Google Scholar
  2. Arrow, K. J. and A. C. Enthoven (1961). Quasi-concave programming. Econometrica 29, 779–800.CrossRefGoogle Scholar
  3. Bazaraa, M., H. Sherali, and C. Shetty (1993). Nonlinear Programming: Theory and Algorithms. New York: John Wiley.Google Scholar
  4. Berge, C. (1963). Topological Spaces. London: Oliver and Boyd.Google Scholar
  5. Berman, A. (1973). Cones, Matrices, and Mathematical Programming. New York: Springer-Verlag.Google Scholar
  6. Bressan, A. and B. Piccoli (2007). An Introduction to the Mathematical Theory of Control. Springfield, MO: American Institute of Mathematical Sciences.Google Scholar
  7. Bryson, A. E. and Y. C. Ho (1975). Applied Optimal Control. New York: Hemisphere.Google Scholar
  8. Budelis, J. J. and A. E. Bryson (1970). Some optimal control results for differential-difference systems. IEEE Transactions on Automatic Control 15, 237–241.CrossRefGoogle Scholar
  9. Canon, M., C. Cullum, and E. Polak (1970). Theory of Optimal Control and Mathematical Programming. New York: McGraw-Hill.Google Scholar
  10. Debnath, L. and P. Mikusinski (1999). Introduction to Hilbert Spaces with Applications. London: Academic Press.Google Scholar
  11. Fenchel, W. (1953). Convex Cones, Sets, and Functions. Princeton: Princeton Univesity Press.Google Scholar
  12. Girsanov, I. V. (1972). Lectures on Mathematical Theory of Extremum Problems. New York: Springer-Verlag.Google Scholar
  13. Guignard, M. (1969). Generalized kuhn-tucker conditions for mathematical programming problems in a banach space. SIAM Journal of Control 7, 232–241.CrossRefGoogle Scholar
  14. Lay, S. R. (1982). Convex Sets and Their Applications. New York: John Wiley.Google Scholar
  15. Luenberger, D. G. (1966). A generalized maximum principle. In A. Lavi and T. P. Vogl (Eds.), Recent Advances in Optimization Techniques. New York: John Wiley.Google Scholar
  16. Luenberger, D. G. (1969). Optimization by Vector Space Methods. New York: John Wiley.Google Scholar
  17. Minoux, M. (1986). Mathematical Programming: Theory and Algorithms. New York: John Wiley.Google Scholar
  18. Pervozvanskiy, A. A. (1967). Relationship between the basic theorems of mathematical programming and the maximum principle. Engineering Cybernetics 6, 11.Google Scholar
  19. Polak, E. (1973, April). An histrical survey of computational methods in optimal control. SIAM Review 15(2), 553–584.CrossRefGoogle Scholar
  20. Pontryagin, L. S., V. G. Boltyanskii, R. V. Gamkrelidze, and E. F. Mischenko (1962). The Mathematical Theory of Optimal Processes. New York: Interscience.Google Scholar
  21. Ritter, K. (1967). Duality for nonlinear programming in a banach space. SIAM Journal on Applied Mathematics 15(2), 294–302.CrossRefGoogle Scholar
  22. Rockafellar, R. T. (1970). Convex Analysis. Princeton: Princeton University Press.Google Scholar
  23. Rudin, W. (1987). Real and Complex Analysis. New York: McGraw-Hill.Google Scholar
  24. Varaiya, P. (1967). Nonlinear programming in banach space. SIAM Journal on Applied Mathematics 15(2), 284–293.CrossRefGoogle Scholar
  25. Varaiya, P. P. (1965). Nonlinear programming and optimal control. Technical report, ERL Tech. Memo M-129. University of California, Berkeley.Google Scholar
  26. Wouk, A. (1979). A Course of Applied Functional Analysis. New York: John Wiley.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Dept. Industrial & Manufacturing EngineeringPennsylvania State UniversityUniversity ParkUSA

Personalised recommendations